It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-29-2004, 11:23 AM   #1
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 265
nimbeth HB User
Question Did not feel better with increase?

Hi,

Is it possible not to feel better with a dose increase. Here is a little history: I started on 1/4 grain armour for a month, I felt good about 2 wks in to treatment then then felt bad again. Increased to 1/2 grain armour a month later, and i have really not felt any better. I see my doctor this week to go over labs (i will post them when i get them).

Is it possible not to feel better with a dose increase? I guess i need more meds.

Thanks
Nimbeth

 
Sponsors Lightbulb
   
Old 11-29-2004, 11:32 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Texas
Posts: 2,959
dea4 HB Userdea4 HB Userdea4 HB User
Re: Did not feel better with increase?

It is if your numbers are still not right for you. Sometimes it seems a dose increase works for a while and then stops and you get more symptoms, also if you don't give it enough time you may not feel well. Remember it takes a good 4 to 6 weeks in most cases to really feel the affect of a dose increase, and if its still not enough you may still feel poorly. If you are on Armour only you may not be getting enough T4. When your labs come in you will know more.
Keep us posted.

 
Sponsors Lightbulb
   
Old 11-30-2004, 11:04 AM   #3
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 265
nimbeth HB User
Re: Did not feel better with increase?

Thanks Dea4 for your input!

Here are my new lab results. Hope you would not mind giving me your opinion?

TSH 1.35
Free T4 .96 Ref: .61 - 1.76
Free T3 2.9 Ref: 2.3 - 4.2


I am currently on 1/2 grain Armour, (i started on 1/4 grain) its been about a total of 2 months. My doc. has upped my dose to 1 grain, but I will take 3/4 grain for about a week to adjust. I still have all my hypo symptoms. I am hoping that this dose increase will make me feel better.

Do you think that I could possibly go hyper with this dose increase given my lab numbers above?

Last edited by nimbeth; 11-30-2004 at 12:33 PM.

 
Old 11-30-2004, 11:35 AM   #4
Veteran
 
Join Date: Nov 2003
Location: Maryland
Posts: 375
mintchocolate HB User
Re: Did not feel better with increase?

It looks like you need to increase. Are those T4 and T3 total or free?

I am on 75 mgs Armour. I had to increase recently. Everytime I change the dose I have to adjust and wait 6-8 weeks. You may or may not temporarily feel a little hyper with every increase but if you feel better after 6-8 weeks then your body will adjust. I went from 60 to 90 mgs and felt a little hyper so I went down to 75. I had to adjust each time, but after 8 weeks and a blood test I can tell if I have to go up or down.

Mintchoc

 
Old 11-30-2004, 12:36 PM   #5
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 265
nimbeth HB User
Re: Did not feel better with increase?

Hi Mint

Those were Free's tested. When you say you went hyper what symptoms did you get and how long did they last for? I am 1/2 grain armour. My doc. upped my dose to 1 grain but I will take 3/4 grain for about a week or so then up it to 1 grain. What do you think about that?

Thanks for you help!
Nimbeth

 
Old 12-01-2004, 05:52 PM   #6
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Texas
Posts: 2,959
dea4 HB Userdea4 HB Userdea4 HB User
Re: Did not feel better with increase?

Quote:
Originally Posted by nimbeth
Thanks Dea4 for your input!

Here are my new lab results. Hope you would not mind giving me your opinion?

TSH 1.35
Free T4 .96 Ref: .61 - 1.76
Free T3 2.9 Ref: 2.3 - 4.2


I am currently on 1/2 grain Armour, (i started on 1/4 grain) its been about a total of 2 months. My doc. has upped my dose to 1 grain, but I will take 3/4 grain for about a week to adjust. I still have all my hypo symptoms. I am hoping that this dose increase will make me feel better.

Do you think that I could possibly go hyper with this dose increase given my lab numbers above?
Most of us feel best when we are in the upper 1/3 of the lab range, your upper 1/3 or 70% of the range would be 1.42 for the FT4 and 3.63 for the FT3, so I agree with Mint, you need an increase.

 
Old 12-01-2004, 06:49 PM   #7
Senior Member
(female)
 
Join Date: Sep 2004
Posts: 265
nimbeth HB User
Re: Did not feel better with increase?

thanks Dea4

should i just take the full 1 grain armour, and not worry so much about going hyper?

nimbeth

 
Old 12-02-2004, 02:41 PM   #8
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Texas
Posts: 2,959
dea4 HB Userdea4 HB Userdea4 HB User
Re: Did not feel better with increase?

Increase it slowly. Are you still on the 1/2 grain or did you up to the 3/4 already? If you did then stay on that for a couple of weeks and then up to the 1 grain.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Started Prozac and feel a much worse. sundaysun Depression 5 02-18-2011 01:21 PM
cytomel...how long till you feel it's effects... luckiestdestiny Thyroid Disorders 7 11-25-2009 02:24 AM
Could brand name make you feel this way? KimberlyV Thyroid Disorders 3 04-02-2008 08:36 AM
anyone else have near faints or feel faint with all this junk? maria1007 Inner Ear Disorders 4 11-04-2007 10:54 AM
when will i feel better again. vickie45 Thyroid Disorders 12 02-27-2007 11:29 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!